Is a psychiatrist recommending that? Or your family doc?
SSRIs (prozac, lexapro, effexor, celexa, zoloft and the like) are really not good for BP. They tend to bring on mania. Especially if not taken with a mood stabilizer!!!!!
Yes, they have sexual side effects, desire, performance and ability to orgasm are very common problems that don't go away unless you stop the medication. Weight gain can happen, not always.
If you aren't on a mood stabilizer, you need to be - and one of the best antidepressants for BP is Lamictal. It's actually not an antidepressant, but it works very well for BP depression. Sometimes they prescribe Welbutrin with it, a good combination. Neither of these have weight gain or sexual side effects.
I have been on lexipro for 4 or 5 years now
I'm so glad i found this messege board. I have been on this med for a long time but my specialist started me on effexor in the am. My sex life has been gone for some time and I thought i had to live with that just to have some peace of mind. Wellbutrin made me angry. So stayed on lexepro. My husbend has Bipolar and won't deal with it. He filed for divorce and i was served 1 week ago. He is out of his depressive state wen't into an angry state for awile and now is back to normal. 2 weeks before he filed for divorce he brought me home flowers. I just don't get it. I did go to the library and took out a book on bipolar. I can't believe all the mistakes i have made. I now understand some of the things he was trying to say. I wish i had got this book along time ago i'm afraid it is to late. Can anyone give me feed back on all this!
thanks its appreciated
I have been going to a counsler for 8 months he was to and now refuses to go
I think the counsling made it worse. the counsler did not come out and say he was biploar till after he left. his family has been telling me that all along tho.
after reading this messege board i think i'm going to talk to my Dr about the lexapro. I think there is something better. and maybe there won't be sexual side affects. That gives me alot of anxiety in it self. I have felt that from time to time that the lexepro does not work but i thought my system just got amuned to it. I do think after reading all the entries here that i am going to educate myself alot more. Even after taking it at night my sleeping habbits are back. So will see. my spelling is bad...sorry
I'm so sorry to here what lexepro did to you. That had to be very difficult. Have you found something that does work ?
Mrs. Ericka Jean,
Just a question. Do you think that the lexpro is what caused your sexual dysfunction or is it your husbands unusual ways. I know it is hard to deal with but maybe this is whats best for the both of you.
I know its the pills doing it. When i stop them i'm fine. I have a very active sex drive at times but no orgazims. We have alot of problems even were intimacy is conserned. If i didn't initiate sex there would be none. Take care EJ
You are sure it is the pills. If you dont mind me asking you and your husbands ages. I am trying to help. Thanx.